My 21 yr old son keeps having thes episodes....starts sweating, pupils dilate, skin turns gray, lips blue, slurred speech and near fainting if standing....it has happened 3 times now around 6mths apart...No one has an answer, all his test seep ok, blood work EEG EKG, all ok
It sounds like your son might have POTS- postural orthostatic tachycardia syndrome. This is a problem with the autonomic (involuntary) nervous system that regulates the innervation to various organs and can result in a hold host of symptoms. Classically the patients have symptoms while standing upright, as your son does. It is important to make sure that patients do not have other medical or cardiac conditions that might explain the symptoms. POTS patients are best seen by physicians familiar with its symptoms and care. One of the mainstays of treatment is increasing fluid intake to at least 60 ounces of non-caffeinated beverages per day and adding extra salt to the diet. Soemtimes other medications are indicated as well. You can look at websites: DINET and DYNAINC for possible providers in your area. They are limited. Due to your son's age, he will likely need to be seen by an adult provider, not a pediatric specialist.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.